Skip to main content

Latest News

Important message about MS medication Lemtrada®

30th November 2018

The U.S. Food and Drug Administration (FDA) has issued a warning about the MS medication Lemtrada® (alemtuzumab).

Over the last 5 years there have been a very small number of people who have had strokes or tearing of the lining of the arteries of the head and neck shortly after receiving their infusion. This appears to have occurred in 13 people worldwide, with 12 of these reporting symptoms within one day of the infusion treatment and the other person after three days.

The cause of these events is unknown but given their occurrence so soon after Lemtrada® infusion suggests there is an association. If you are experiencing any symptoms, please seek treatment as soon as possible.

Lemtrada® was approved as a medication for relapsing remitting MS in Australia in 2013. The Australian Therapeutic Goods Administration (TGA) is yet to issue a statement. If you have any concerns, please speak to your neurologist.

Back